Alert archive / Kentucky / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at Jun 19, 2021, 4:47 AM EDT for Carroll County, Owen County, Kentucky. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2021, 4:47 AM EDT (08:47 UTC)
- Expired
- Jun 19, 2021, 10:48 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:20 AM EDT | HEAVY RAIN 2.42 | 2 E Carrollton, KY | 24-HOUR RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2257 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 17.6
The text
As transmitted.
421
WGUS41 KILN 190847
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
447 AM EDT Sat Jun 19 2021
KYC041-187-191500-
/O.NEW.KILN.FA.W.0013.210619T0847Z-210619T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll KY-Owen KY-
447 AM EDT Sat Jun 19 2021
The National Weather Service in Wilmington has issued a
* Flood Warning for...
Carroll County in northern Kentucky...
Northwestern Owen County in northern Kentucky...
* Until 1100 AM EDT Saturday.
* At 447 AM EDT, radar indicated heavy rain due to thunderstorms
continuing across the area. Flooding is ongoing or expected to
begin shortly in the warning area. Between 2.5 and 4 inches of
rain have fallen.
Some locations that may experience flooding include...
Carrollton, Owenton, Worthville, Prestonville, Gratz, Eagle
Station, Langstaff, Easterday, Wheatley, English, Interstate 71 at
State Route 227, Squiresville, General Butler State Park,
Interstate 71 at Mile Marker 40, New Liberty and Locust.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area through the early morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3870 8514 3865 8495 3856 8483 3843 8495
3844 8496 3847 8495 3849 8499 3852 8498
3851 8503 3854 8500 3856 8501 3857 8504
3856 8506 3860 8507 3858 8521 3863 8523
3874 8533 3872 8525 3870 8522 3869 8519
$$
Binau1 follow-up statement
376
WGUS81 KILN 191448
FLSILN
Flood Statement
National Weather Service Wilmington OH
1048 AM EDT Sat Jun 19 2021
KYC041-187-191458-
/O.CAN.KILN.FA.W.0013.000000T0000Z-210619T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll KY-Owen KY-
1048 AM EDT Sat Jun 19 2021
...FLOOD WARNING IS CANCELLED FOR CARROLL AND NORTHWESTERN OWEN
COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3870 8514 3865 8495 3856 8483 3843 8495
3844 8496 3847 8495 3849 8499 3852 8498
3851 8503 3854 8500 3856 8501 3857 8504
3856 8506 3860 8507 3858 8521 3863 8523
3874 8533 3872 8525 3870 8522 3869 8519
$$
ConiglioWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 19, 4:11 AM EDT, 36 minutes earlier.
Area forecast discussion, Jun 19, 4:11 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
411 AM EDT Sat Jun 19 2021
.SYNOPSIS...
Occasional showers and thunderstorms will continue across much
of the area this morning. A chance of showers will then be
possible through Monday until a cold front moves through the
Ohio Valley. High pressure and a drier, cooler airmass will
settle into the region for Tuesday into Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms are continuing to train east
southeast across the region this morning with the storms still
lined up all the back to the west into central IA. These are
occurring along the nose of an elongated west to east oriented
925 low level jet which is forecast to continue to shift east
through mid morning before beginning to decrease. As a result,
expect to see an extended period of showers and storms persist
across much of our central and southern areas through the
morning hours. The northern extent remains somewhat in doubt
though as the storms back to the west across central Illinois
into central Indiana look like they may be oriented a little
farther north. Rainfall rates of one to locally two inches an
hour will remain possible through mid morning with the stronger
storms with flash flooding concerns continuing with any extended
training. Given the uncertainty of the northern extent of the
pcpn, have opted to keep the FFA as is for now but the area of
greatest concern for flash flooding will remain across about
the southwest half of our fa this morning.
The morning convection will likely grunge us out into early
afternoon with some question then as to how much temperatures
will recover through the rest of the day. Will generally go with
highs in the low to mid 80s. This will also lead to some
uncertainty with the amount of destabilization through the
afternoon hours. Assuming we are able to destabilize enough,
would expect to see some isolated to scattered shower/
thunderstorm development later this afternoon. There will still
be a fair amount of deeper layer shear present so a few strong
to severe storms will be possible if things do get going, with
damaging wind being the main threat.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Will continue with a chance of showers and thunderstorms into
tonight before tapering them back off late tonight into Sunday
morning. We will then destabilize again through the day on
Sunday as temperatures climb into the mid to upper 80s through
the afternoon. This will likely result in some isolated to
scattered thunderstorm development through the afternoon, with
the best chances across our northwest, closer to some short
wave energy moving into the southern Great Lakes and an
associated cold front approaching from the northwest.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The cold front will push southeast across the region Monday into
Monday night. Ahead of this, expect widespread shower and
thunderstorms, especially during the afternoon into early
evening. Highs on Monday will range from the lower 80s in the
northwest to the upper 80s in the southeast. Pcpn will taper
off from the northwest Monday night as drier air moves in behind
the front.
Surface high pressure and a cooler, drier airmass will settle
into the Ohio Valley Tuesday into Wednesday. Highs on Tuesday
will only by in the upper 60s to lower 70s. We will then
gradually warm Wednesday into Thursday as the surface high
shifts off to the east with temperatures by Thursday back to
near normal with highs mostly in the lower 80s. Short wave
energy approaching from the west will bring the next chance of
showers and thunderstorms toward Friday.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Showers and thunderstorms will continue to track east southeast
across the area through much of the morning hours, especially
across eastern Indiana, northern Kentucky and southwest Ohio.
It looks like the central Ohio TAF sites may remain somewhat on
the fringe of the better activity. We will then likely dry out
for a bit on the backside of this activity late this morning
into early afternoon before some additional scattered showers
and thunderstorms develop later in the day, possibly continuing
into the evening hours.
.OUTLOOK...Thunderstorms are possible through Monday
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until noon EDT today for OHZ042-051>055-
060>065-070>074-077>082-088.
KY...Flash Flood Watch until noon EDT today for KYZ091>093.
Flash Flood Watch until 2 PM EDT this afternoon for KYZ089-090-
094>100.
IN...Flash Flood Watch until noon EDT today for INZ050-058-059-066-
073>075.
Flash Flood Watch until 2 PM EDT this afternoon for INZ080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGLHazardous weather outlook, Jun 19, 1:23 AM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 123 AM EDT Sat Jun 19 2021 OHZ026-034-035-043>046-056-191100- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking- 123 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few strong to severe storms will be possible again Saturday afternoon and evening. Damaging wind would be the primary threat on Saturday. .SPOTTER INFORMATION STATEMENT... Spotters should report significant weather conditions. INZ050-058-059-066-073>075-KYZ091>093-OHZ042-051>055-060>065-070>074- 077>082-088-191100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Boone- Kenton-Campbell-Darke-Miami-Champaign-Clark-Madison-Franklin OH- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 123 AM EDT Sat Jun 19 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Occasional showers and thunderstorms will continue through the overnight hours. A few strong to severe storms will be possible with damaging wind and locally heavy rainfall the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few strong to severe storms will be possible again Saturday afternoon and evening. Damaging wind would be the primary threat on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. INZ080-KYZ089-090-094>100-191100- Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson- Mason-Lewis- 123 AM EDT Sat Jun 19 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky and Northern Kentucky. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Occasional showers and thunderstorms will continue through the overnight hours. A few strong to severe storms will be possible with damaging wind and locally heavy rainfall the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. A few strong to severe storms will be possible again Saturday afternoon and evening. Damaging wind would be the primary threat on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 19, 12:40 AM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1240 AM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 5 WSW FAYETTEVILLE 39.15N 84.02W
06/18/2021 CLERMONT OH 911 CALL CENTER
PORCHED REPORTED COLLASPED FROM THUNDERSTORM WINDS. TIME
ESTIMATE FROM RADAR.
&&Local storm report, Jun 19, 12:41 AM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
1241 AM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG BATAVIA 39.08N 84.18W
06/18/2021 CLERMONT OH 911 CALL CENTER
TREES AND POWER LINES REPORTED DOWN IN BATAVIA. THIS WAS
REPRESENTATIVE ACROSS THE COUNTY. TIME ESTIMATED FROM
RADAR.
&&Special weather statement, Jun 19, 12:47 AM EDT, 4 hours before
Special Weather Statement
National Weather Service Wilmington OH
1247 AM EDT Sat Jun 19 2021
KYZ094-190515-
Owen KY-
1247 AM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT OWEN COUNTY UNTIL 115 AM EDT...
At 1246 AM EDT, radar indicated a strong thunderstorm 8 miles west of
Owenton, moving southeast at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Owenton, Monterey, Gratz, Elk Lake, Beechwood, Harmony, Long Ridge,
Wheatley, Natlee, New Liberty, Squiresville, New Columbus and Elmer
Davis Lake.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3838 8490 3842 8488 3843 8493 3846 8492
3846 8494 3843 8496 3847 8495 3849 8499
3852 8498 3851 8503 3856 8501 3856 8506
3859 8507 3865 8497 3854 8467 3849 8463
3847 8458 3838 8469 3834 8479
TIME...MOT...LOC 0446Z 300DEG 29KT 3850 8499
FranksLocal storm report, Jun 19, 1:10 AM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
110 AM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG WNW MASON 39.36N 84.32W
06/18/2021 WARREN OH NWS EMPLOYEE
HEALTHY TREE SNAPPED AND FELL ON TOP OF A CAR. TIME
ESTIMATED FROM RADAR DATA.
&&
NMCGINNILocal storm report, Jun 19, 1:25 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 AM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG 3 W WILMINGTON 39.45N 83.88W
06/18/2021 CLINTON OH NWS EMPLOYEE
LARGE LIMBS DOWNED ACROSS US ROUTE 22 NEAR MEGAN DRIVE.
TIME ESTIMATED FROM RADAR.
0833 PM TSTM WND DMG 4 W WILMINGTON 39.44N 83.91W
06/18/2021 CLINTON OH NWS EMPLOYEE
LARGE LIMBS DOWNED ACROSS US ROUTE 22 NEAR HALE ROAD AND
NEAR OGDEN ROAD. TIME ESTIMATED FROM RADAR.
0834 PM TSTM WND DMG 1 W WILMINGTON 39.45N 83.85W
06/18/2021 CLINTON OH NWS EMPLOYEE
TREE DOWNED AT A PROPERTY ON US ROUTE 22 NEAR NELSON AVE.
TIME ESTIMATED FROM RADAR.
0842 PM TSTM WND DMG 5 W WILMINGTON 39.44N 83.93W
06/18/2021 CLINTON OH NWS EMPLOYEE
TREE DOWNED ACROSS CLARKSVILLE ROAD SOUTH OF BEECHGROVE
ROAD. TIME ESTIMATED FROM RADAR.
0851 PM TSTM WND DMG 1 SSW CLARKSVILLE 39.39N 83.99W
06/18/2021 CLINTON OH NWS EMPLOYEE
LARGE LIMBS DOWNED ACROSS STATE ROUTE 132 SOUTH OF PANSY
ROAD. TIME ESTIMATED FROM RADAR.
0852 PM TSTM WND DMG 2 SW CLARKSVILLE 39.38N 84.00W
06/18/2021 WARREN OH NWS EMPLOYEE
LARGE LIMBS DOWNED ACROSS STATE ROUTE 132 NORTH OF STATE
ROUTE 133. TIME ESTIMATED FROM RADAR.
&&
HATZOSSpecial weather statement, Jun 19, 1:55 AM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
155 AM EDT Sat Jun 19 2021
OHZ060-061-190630-
Montgomery OH-Preble OH-
155 AM EDT Sat Jun 19 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE AND
MONTGOMERY COUNTIES UNTIL 230 AM EDT...
At 155 AM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving southeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Dayton, Kettering, Trotwood, Miamisburg, Englewood, Moraine,
Carlisle, Oakwood, West Carrollton, Lewisburg, West Alexandria,
Riverside, Clayton, Brookville, Germantown, New Lebanon,
Farmersville, Shiloh, Phillipsburg and Verona.
This includes the following Interstates...
I-70 in Ohio between mile markers 12 and 29.
I-75 in Ohio between mile markers 43 and 58.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3992 8445 3980 8410 3974 8410 3961 8416
3959 8436 3959 8444 3981 8464
TIME...MOT...LOC 0555Z 305DEG 27KT 3983 8449
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:56 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin | 34 min |
| Jun 18, 9:11 PM EDT | Tornado Warning | ILN | Boone, Campbell, Kenton | 34 min |
| Jun 18, 9:15 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 45 min |
| Jun 18, 9:23 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Gallatin, Grant, Kenton, Owen, Pendleton | 52 min |
| Jun 18, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin | 15 min |
| Jun 18, 9:39 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 3 hr |
| Jun 18, 9:49 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Lewis, Mason, Pendleton, Robertson | 56 min |
| Jun 18, 10:34 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason, Robertson | 41 min |
| Jun 18, 11:24 PM EDT | Special Weather Statement | ILN | Carroll | 36 min |
| Jun 18, 11:59 PM EDT | Areal Flood Advisory | ILN | Carroll, Owen | 3 hr |
| Jun 19, 12:05 AM EDT | Special Weather Statement | ILN | Carroll, Owen | 40 min |
| Jun 19, 12:23 AM EDT | Flash Flood Warning | ILN | Carroll, Owen | 4 hr |
| Jun 19, 12:47 AM EDT | Special Weather Statement | ILN | Owen | 28 min |
| Jun 19, 1:28 AM EDT | Flash Flood Warning | ILN | Carroll, Gallatin, Grant, Owen | 4 hr |
| Jun 19, 4:40 AM EDT | Areal Flood Advisory | ILN | Boone, Gallatin | 5 hr |
| Jun 19, 8:11 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 34 min |
| Jun 19, 8:16 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton, Pendleton | 5 hr |
| Jun 19, 8:46 AM EDT | Special Weather Statement | ILN | Campbell, Grant, Kenton, Owen, Pendleton | 44 min |
| Jun 19, 9:08 AM EDT | Areal Flood Advisory | ILN | Bracken, Campbell, Pendleton | 3 hr |
| Jun 19, 10:02 AM EDT | Areal Flood Warning | ILN | Boone, Gallatin | 6 hr |
Nearby
Areal Flood Warnings in Kentucky, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.